Should i take antidepressants inspite of being excessive emotional and miserable?

default
Posted on Tue, 16 Jun 2015 in Mental Health
Question: Hello, I'm 41 years old female and I've been experiencing I would say major issues with overall mental stability. I feel overwhelmed, sad, upset easily and overreact easily to minor issues. I feel bad, my heart is racing a lot, hot flashes are very common. I'm hot and cold within few minutes. My period has been changing and I already scheduled appointment with my gynecologist. I am just worried I can't pick myself up as I used to and be happy self. I tried to avoid people and my significant other because I feel I have nothing to say or feel like I'm miserable and making others life miserable. I used to be very positive person but last I would say about one year I am fighting this more less all the time. Im feel rarely happy and guilty about it. I did go to my regular doctor last year since I had period of 2-3 weeks that I felt I lost it. I cried every day for no reason which is very unusual for me because I hardly ever get that emotional. I was told at that time I have every signs of depression and I should go on antidepressants which I refused but now I really considering it since I don't think I can handle being like this on my own. I would appreciate any suggestions. Again nobody who knows me would ever guess I'm going through anything like this and I can even believe I'm having such a hard time with myself.
doctor
Answered by Dr. Neel Kudchadkar 30 minutes later
Brief Answer:
Why not try alternative therapies for emotional health? They work.

Detailed Answer:
Dear XXXX,

I'm Dr. Neel Kudchadkar and I'll help you now.

The reasons behind your temporary problem (Yes! it really is transient), are not so
important as solving the issues that make you distressed and distraught. There is no reason why you should be, and the fact that you were told, that you might be having depressive issues, and that you have been at a crossroads in deciding whether to take antidepressant drugs, is a significant one.

There's good news for you.

Let's forget the diagnosis, (the cause of your problem). Let's focus on the solutions.

1. CBT - Cognitive Behavioural Therapy Workbooks.
2. Emotional Intelligence Techniques.
3. Mindfulness Based Stress Reduction techniques. (MBSR)

These three approaches are drug free and millions of people, just like you have benefited from them. These therapeutic techniques have been in existence since the 1970's.

CBT revolves around thoughts and reactions. In these workbooks, you can unravel the subliminal issues behind your labile affect (I hate to call it emotional instability, that term indicates a wide swathe of other undesirable connotations, most of which do not apply to you).

Emotional Intelligence is an oxymoron. It's widely used by corporates nowadays. It revolves around you having an 1) awareness of your feelings 2) knowledge of what they are telling you as opposed to repetitive patterns of older painful thought patterns 3) the ability to act positively upon these feelings. You need to work on yourself for a while. It's like going to a gym. Here you become emotionally fit. For life. Equanimous. Nothing then can hurt, affect or unsettle you. It takes some effort. Most people though, enjoy the process of self discovery and the initimate relationship with oneself, that it opens the doors of the mind to.

MBSR - Mindfulness, is merely a very simple technique. It has been studied and popularized right from US academia to the senate. It's a series of practical methods of being in the present moment.

It's up to you which of these three alternative methods to choose for yourself.

Kindly reply back, and I will assist you in further eliminating your emotional issues
with step by step instructions and links to academic and open medical resources.

However, if you really feel that it's a tall order, and you would like some relief, quickly, then I would recommend that you ask of your local doctor NOT TO GIVE YOU TCA OR SSRI ANTIDEPRESSANT DRUGS. The side effects of these drugs are simply not worth the temporary relief they give.

Finally, the best drug for you is the humble SSRE called Tianeptine. Take it 3 times a day after breakfast, lunch and dinner, for 2 weeks.

I, however, have faith, that you are a fighter enough to face this transient problem on your own terms (It's obvious from the way you've put it across).

We know you can "beat" this issue down.

Looking forward to your reply.
Regards,

Dr. Neel Kudchadkar.


Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
Answered by
Dr.
Dr. Neel Kudchadkar

General & Family Physician

Practicing since :2004

Answered : 532 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Tianeptine

doctor1 MD

My wife aged 60 years recently experiencing IBS , currently she is under treatment for depression and fearfulness by taking medicines Zapez 0.25mg,...

doctor1 MD

hello doctor, ive had flakey, loosely formed stools for more than a year now. once in seven times i get close to normal stools...besides that i get...

doctor1 MD

any meds for depression that does not decrease e. d.

doctor1 MD

Hi please find attached my reports - ive been diagnosed with depression but im uncomfortable taking the drugs prescribed. What are the side effects...

doctor1 MD

hello. My name is XXXXXXX my BP this morning was 119/86. I am 6.2, 228 lbs. I have severe Osa which I use a cpap for and generalized anxiety due to...

doctor1 MD

My BROTHER IS 9 YEAR OLD AND 25 WEIGHT. doctor adviced him to take r-cinex for 15 months.i just wnted to ask that is it ok to take rcinex kid for...

doctor1 MD

I am mastarbating since i was 10yrs now i am 20yrs.I used to mastarbate 5-6times per day.I am undergoin psychiatrist treatment for depression and...

Get personalised answers from verified doctor in minutes across 80+ specialties

196 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2